Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Weak amenability of Segal algebras


Authors: H. G. Dales and S. S. Pandey
Journal: Proc. Amer. Math. Soc. 128 (2000), 1419-1425
MSC (1991): Primary 46J10
DOI: https://doi.org/10.1090/S0002-9939-99-05139-4
Published electronically: October 6, 1999
MathSciNet review: 1641681
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be a locally compact abelian group, and let $p \in [1,\infty)$. We show that the Segal algebra $S_p(G)$ is always weakly amenable, but that it is amenable only if $G$ is discrete.


References [Enhancements On Off] (What's this?)

  • [1] W. G. Bade, P. C. Curtis and H. G. Dales, Amenability and weak amenability for Beurling and Lipschitz algebras, Proc. London Math.Soc., (3) 55 (1987), 359-377. MR 88f:46098
  • [2] J. T. Burnham, Closed ideals in subalgebras of Banach algebras I, Proc. American Math. Soc., 32 (1972), 551-555. MR 45:4146
  • [3] H. G. Dales, Banach algebras and automatic continuity, Clarendon Press, Oxford, to appear.
  • [4] M. Despi\'{c} and F. Ghahramani, Weak amenability of group algebras of locally compact groups, Canadian Math. Bulletin, 37 (1994), 165-167. MR 95c:43003
  • [5] J. E. Galé, Weak amenability of Banach algebras generated by some analytic semigroups, Proc. American Math. Soc., 104 (1988), 546-550. MR 90a:46144
  • [6] N. Grønbæk, A characterization of weakly amenable Banach algebras, Studia Math., 94 (1989), 149-162. MR 92a:46055
  • [7] A. Ya. Helemskii, The homology of Banach and topological algebras, Kluwer Academic Publishers, Dordrecht, 1989. MR 92d:46178
  • [8] E. Hewitt and K. A. Ross, Abstract harmonic analysis, Vol. I, Springer-Verlag, Berlin, 1963. MR 28:158
  • [9] B. E. Johnson, Cohomology in Banach algebras, Memoir American Math. Soc, 127 (1972). MR 51:11130
  • [10] R. Larsen, T. S. Liu and J. K. Wang, On functions with Fourier transforms in $L_p$, Michigan Math. J, 11 (1964), 369-378. MR 30:412
  • [11] J. C. Martin and L. Y. H. Yap, The algebra of functions with Fourier transforms in $L^p$, Proc. American Math. Soc, 24 (1970), 217-219. MR 40:646
  • [12] S. Poornima, Multipliers of Sobolev spaces, J.Functional Analysis, 45 (1982), 1-28. MR 83c:46033
  • [13] H. Reiter, Classical harmonic analysis and locally compact groups, Oxford University Press, 1968. MR 46:5933
  • [14] H. Reiter, $L^1$-algebra and Segal algebras, Springer-Verlag, 1971. MR 55:13158
  • [15] W. Rudin, Fourier analysis on groups, J. Wiley, New York, 1962. MR 27:2808
  • [16] A. M. Sinclair, Continuous semigroups in Banach algebras, London Math. Soc.Lecture Note Series, 63, Cambridge University Press, 1982. MR 84b:46053
  • [17] M. C. White, Strong Wedderburn decompositions of Banach algebras containing analytic semigroups, J. London Math. Soc. (2), 49 (1994), 331-342. MR 95d:46056

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46J10

Retrieve articles in all journals with MSC (1991): 46J10


Additional Information

H. G. Dales
Affiliation: Department of Pure Mathematics, University of Leeds, Leeds LS2 9JT, England
Email: pmt6hgd@leeds.ac.uk

S. S. Pandey
Affiliation: Department of Mathematics, R. D. University, Jabalpur, India
Email: ssp@rdunijb.ren.nic.in

DOI: https://doi.org/10.1090/S0002-9939-99-05139-4
Received by editor(s): March 10, 1998
Received by editor(s) in revised form: July 3, 1998
Published electronically: October 6, 1999
Additional Notes: The second author acknowledges with thanks the support of the Royal Society-INSA exchange program which enabled him to visit the University of Leeds to work with the first author. He is also thankful to the Department of Pure Mathematics at Leeds for hospitality.
Communicated by: Christopher D. Sogge
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society